Hail, Clinton
- When
- July 7, 1:30 PM EST to 1:32 PM EST
- Where
- Clinton County, Edna
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 40.420, -86.670
Thunderstorms developed as a cold front interacted with warm and humid air. Some of the storms became severe, producing large hail along with damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Thunderstorms developed as a cold front interacted with warm and humid air. Some of the storms became severe, producing large hail along with damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 7, 1:11 PM EST, 19 minutes earlier.
Area Forecast Discussion National Weather Service Indianapolis IN 211 PM EDT Fri Jul 7 2017 .UPDATE... The LONG TERM section has been updated below. && .SYNOPSIS... Issued at 212 AM EDT Fri Jul 7 2017 Broad low pressure across the Great lakes will sweep a cool front across Indiana today. This will bring chances for showers and storms to Central Indiana mainly this afternoon and early this evening. High pressure will then settle across the Ohio valley for Tonight through Sunday...bringing cooler tempertures along with dry weather through at least Sunday afternoon. Chances for showers and storms will return on Sunday afternoon as more humid air arrives on southwesterly winds. More thunderstorm chances will persist into the next work week as warm and humid air persists in the Ohio valley along with a lingering frontal boundary. && .NEAR TERM /Today/... Issued at 212 AM EDT Fri Jul 7 2017 Surface analysis early this morning shows broad low pressure in place across the Great lakes. GOES 16 shows strong convection across Michigan and SE Wisconsin...ahead of a trough within the flow around the low. Skies across Central Indiana were clear with dew points in the moist upper 60s. main forecast challenge today will be pops. GFS and NAm both suggest the that low to the north will continue its eastward progression...dragging the cold front/trough across Indian late this afternoon and evening. Ample moisture appears available with dew point temps in the 60s and models suggesting a 30 knt llj ahead of the trough late this afternoon. Furthermore timing appears quite favorable for daily heating. Thus will trend pops higher than mavmos...particularly across the SE areas will timing will be best along with the position of the LLJ. Given the LLJ...SLIGHT RISK from SPC seems reasonable with main threat being damaging wind gusts. Given the expected heating ahead of the front...will trend highs at or above a MAVMOS blend. && .SHORT TERM /Tonight through Sunday Night/... Issued at 212 AM EDT Fri Jul 7 2017 Models suggest that the previously mentioned cold front may still be exiting central Indiana near 00Z. Time heights show deep moisture and lift available near 00Z. Thus with the previously discussed favorable dynamics in place...will trend toward higher pops early this evening...particularly across the southeast parts of the forecast area where departure will be last. By 06Z Saturday...Models suggest dry air and subsidence arriving on NW winds. Thus will trend toward dry overnight...using a blend on temps. GFS and NAM suggest strong ridging in place across the western United States aloft...resulting in lee side...cool NW flow across the Great Lakes and Ohio valley on Saturday. Models suggest strong Subsidence across the area on Saturday...Saturday Night and into Sunday...with large surface high pressure sweeping across the state. Will trend toward mostly sunny days and mostly clear nights. By Sunday afternoon...the NAM and GFS suggest the surface high will be southeast of Central Indiana...and warmer...more humid air returns on SW winds...however little in the way of upper supper appears available. Thus at this time...the low pops appear primarily driven by daytime heating and instability. Thus with this only factor in place and the strong high in place to the SE...confidence is low for rain on Sunday afternoon. GFS keeps NW flow in place across the area on Sunday night and suggests a short wave moving out of the upper midwest that could generate more showers.storms overnight. Will stick with a blend here give the possible dynamics and include precip chances. Given the expected warm air advection on the backside of the high to the southeast will trend lows at or above guidance. && .LONG TERM /Monday Night Through Friday/... Issued at 211 PM EDT Fri Jul 7 2017 Models are close enough that the model blend initialization was accepted for most items. The forecast area will remain on the edge of an upper high through the long term period. A surface front will remain in the vicinity through much of the period as well. As upper energy moves around the edge of the high and interacts with the surface front and a warm and humid atmosphere, thunderstorms should develop from time to time. There is low confidence in the timing and location of the storms that far out in the forecast given the variability in upper waves and potential location of the surface front. Will keep PoPs in chance category or lower through the period. && .AVIATION /Discussion for the 071800Z TAF Cycle/... Issued at 157 PM EDT Fri Jul 7 2017 VFR conditions currently will potentially give way to temporarily deteriorating conditions as TAF sites are possibly impacted by convection ahead of an advancing cold front. Difficult aviation forecast for 1800Z TAF Cycle as confidence not high in how current and near future convection with evolve. Currently, the highest confidence that showers and thunderstorms will affect any of the TAF sites exists at LAF and potentially IND. Due to higher confidence in these locations...a two hour TEMPO group has been added to account for this possibility. MVFR ceilings and IFR visibilities are expected under these convective showers and storms...potentially worse under stronger thunderstorms. With a Severe Thunderstorm Watch being issued across all TAF sites until 08/0100Z...damaging wind gusts and large hail should also be a consideration. VCTS has been continued at HUF and BMG with the possibility that they are impacted from 1900Z to 080100Z. Expect current SW to WSW winds at 10 to 12 kts...gusting to 20 kts to continue to veer to the W then WNW to NW throughout the rest of the evening and overnight as a frontal boundary will push through the area from the northwest. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM....50 AVIATION...MRD
Hazardous Weather Outlook National Weather Service Indianapolis IN 939 AM EDT Fri Jul 7 2017 INZ021-028>031-035>049-051>057-060>065-067>072-081345- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 939 AM EDT Fri Jul 7 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Severe thunderstorms are possible across central Indiana this afternoon and evening. Hazards: Damaging winds, large hail, isolated tornadoes, heavy rain, localized flooding. Timing: Best chances for severe will be between 1200 PM through 900 PM. Discussion: A cold front will approach from the upper midwest this afternoon and evening. Thunderstorms, possibly severe, are expected to develop along and ahead of the front. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: There is a slight chance for Thunderstorms on Sunday afternoon and evening. More thunderstorms will be possible from Monday through Thursday. It is too soon to determine if the storms will be severe. Lightning is a threat with any thunderstorm. Discussion: Daily chances for storms returns Sunday onward as a warm and humid air mass will be in place across Central Indiana and several upper level weather disturbances arrive from the northwest. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Special Weather Statement
National Weather Service Indianapolis IN
1152 AM EDT FRI JUL 7 2017
INZ041-042-071630-
Randolph IN-Delaware IN-
1152 AM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RANDOLPH AND NORTHERN
DELAWARE COUNTIES UNTIL 1230 PM EDT...
At 1150 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Celina to Redkey. Movement was east at 45
mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Winchester, Albany, Union City, Eaton, Ridgeville and Saratoga.
A severe thunderstorm watch remains in effect until 500 PM EDT for
east central Indiana.
LAT...LON 4038 8558 4038 8522 4031 8522 4031 8480
4012 8481
TIME...MOT...LOC 1550Z 278DEG 40KT 4058 8461 4032 8516
AW/CSSpecial Weather Statement National Weather Service Indianapolis IN 151 PM EDT FRI JUL 7 2017 INZ031-071830- Howard IN- 151 PM EDT FRI JUL 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOWARD COUNTY UNTIL 230 PM EDT... At 151 PM EDT, Doppler radar was tracking a strong thunderstorm near Bunker Hill, or 7 miles southeast of Grissom Afb, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Converse. A severe thunderstorm watch remains in effect until 900 PM EDT for central Indiana. LAT...LON 4046 8586 4056 8618 4057 8602 4057 8587 TIME...MOT...LOC 1751Z 282DEG 23KT 4058 8604 AW/50
The Indianapolis radar (KIND), 86 km away, was scanning. The volume nearest the first event began at 18:27 UTC.
16 hail, 12 thunderstorm wind. Local standard time, as filed.
A large tree was downed with power lines at County Road 1700 North and State Road 9 due to damaging thunderstorm wind gusts.
A partial collapse of a pole barn occurred due to damaging thunderstorm wind gusts. Trees were downed as well.
The hail has lasted 10 minutes. This report was received via twitter.
Large tree limbs were downed due to damaging thunderstorm wind gusts.
A large portion, about 12 inches in diameter, of a live tree was blown down blocking the road at the intersection of Lindell Drive and Pleasant Road due to damaging thunderstorm wind gusts.
A tree limb of unknown size was downed along with a live electrical wire on Nebo Road near County Road 200 South due to damaging thunderstorm wind gusts.
There was sparse coverage of pea-sized hail with a few larger ones, near penny size, mixed in for 4 minutes at Toll Gate Road and 231st Street.
Rainfall of 0.95 inches of rain fell in 25 minutes.
Numerous trees and power lines were downed along Carrigan Road near Morse Reservoir due to damaging thunderstorm wind gusts.
Several trees were downed just north of 131st Street on Cumberland Road due to damaging thunderstorm wind gusts.
Trees and power lines were downed throughout the county due to damaging thunderstorm wind gusts. Also, a tree fell on a home in Anderson, briefly trapping an individual.
Trees were also downed by the damaging thunderstorm wind gust. Windshields were broken by the hail. The hail continued for 10 to 15 minutes.
Tree limbs, of unknown size, downed several power lines due to damaging thunderstorm wind gusts. Power outages were reported.
A tree was downed on Broad Street due to damaging thunderstorm wind gusts.
Power outages were also reported.
Power outages were also reported.
Hail of quarter size or larger is falling once again.
This report came in from near Lake Lemon.
A measured 65 mph thunderstorm wind gust was observed in this location. Tree debris was also noted on an unknown road.
This report was relayed via Twitter.
Trees were downed in Uniontown due to damaging thunderstorm wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2017Every state in 2017This day in weather historyWarnings in Indiana, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 713998, 714399, 714408, 714000, 714405, 714406, 714404, 714003, 714004, 714409, 714410, 714412, 714006, 714413, 714417, 714010, 714011, 714012, 714013, 714019, 714021, 714023, 714024, 714026, 714419, 714027, 714029, 714420.